| Catalog Number |
72200873 |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an unspecified procedure, the dii controller circuited and started smoking.The procedure was completed with non-significant surgical delay using a competitor back up device.No further complications were reported.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed no physical damage.A functional evaluation was performed on the returned device and found a short circuit detected message in port a.Further evaluation revealed burnt resistor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the failure include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the motor controller pcb.No containment or corrective actions are recommended at this time.